A Lump at injection Site, Is it Normal?

Patient

Q: Hi i have developed a lump under my skin at my buttocks area after receiving an antibiotic shot there..the lump seems very hard and is rather long..i just wanted to know why is this happening..tqvm

Doctor

A:   The lump that you feel is most probably inflammation at the injection site (if it was administered recently) or tissue scar after the injection. This a very common finding and you need not be worried. The only time I will advice you to visit your doctor is when the lump starts to grow and becomes painful to touch or if you develop a fever.

Related Q&A

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

Q: I am very allergic to shrimp. When a reaction starts I have a severe headache and am nausated and throw up 6-8 hours

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews